Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 1, 2021Dade County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 1, 2021, 1:55 AM EDT for Dade County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 1:55 AM EDT (05:55 UTC)
Expired
Aug 1, 2021, 2:45 AM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Wind
50

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

856 
WWUS82 KFFC 010555
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021
 
GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...

At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga  Valley, New England, Morganville and Hooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:18 AM EDT, 37 minutes earlier.

Area forecast discussion, Aug 1, 1:18 AM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
118 AM EDT Sun Aug 1 2021

.PREV DISCUSSION... /Issued 1047 PM EDT Sat Jul 31 2021/

UPDATE...

Showers and thunderstorms have come to an end across the CWA and
no other hazards are expected during the overnight hours. some
lingering clouds across North/Central GA will gradually move off
to the SE.

PREV DISCUSSION... /Issued 738 PM EDT Sat Jul 31 2021/

PREV DISCUSSION... /Issued 316 PM EDT Sat Jul 31 2021/

Afternoon Area Forecast Discussion - Heat Advisory in effect
through this evening...

SHORT TERM /Tonight through Sunday Night/...

Heat advisory remains in effect through this evening. Afternoon
temperatures have soared into the 90s with heat indices already
approaching the 100's near the metro and well into the 105+ range
in portions of central Georgia. With the exception of some
locations that are impacted by rain and associated cloud cover,
expect temps to keep rising for the next hour or two.

Healthy cu field is in place across most of the CWA with
glaciation noted on cu across western and central GA especially.
Have seen a few updrafts manage to break through in various
locations, especially near the Columbus and Macon area, so
atmosphere is certainly on the cusp of providing some wider
afternoon convection. Better instability is noted along the I-20
corridor to points south with widespread 2500+ J/kg of 100mb
MLCAPE analyzed, though little in the way of effective shear. This
is likely where most afternoon convection will be concentrated, so
have continued to place highest PoPs over central Georgia. This is
also in agreement with CAMs.

For tomorrow, going to hold off on issuing another heat advisory,
leaving the decision to our overnight shift. Decided to lean
heavily on the short term guidance for temperatures and PoPs, and
as a result, this brings our temperatures down below advisory
criteria across the CWA. The short term models have been handling
temperatures a lot better than some of the blends which include
other guidance, likely as a by-product of better handling of
afternoon mixing and better representation of afternoon
convection, and this will play an even larger role tomorrow as
convection is expected to be a bit more widespread. For PoPs, did
decide to lower PoPs in parts of NE GA compared to output as most
recent CAM runs seem much less excited about the prospects of
convection there compared to other parts of the state. Otherwise,
likely PoPs are in place across most of the rest of the CWA thanks
in part to a strong shortwave embedded in broader east coast
trough that will swing through and give our mostly stalled front
today a little bit of a shove into the area.

Lusk

LONG TERM /Monday through Saturday/...

Cooler and more convectively active pattern still on tap for fcst
period this week as will be largely dominated by amplified upper
trough and some phased enhanced moisture. Guidance showing less
consistency now on if the trough cuts off by midweek and how far
eastward the moisture axis progresses. There is potential Thursday
could trend drier if the upper wave is able to eject NEWD. Models
are also lacking consensus on other shortwave potential Friday,
though agree on some surge of Gulf moisture advecting northward.
Overall have continued general pop trend thru period to have
gradient of likely in the SE CWA to chance NW. Nothing standing out
for any notable severe signal but with some 30-35 kt bulk deep layer
shear and any aided upper forcing, some organized multicells could
bring increased strong wind threat at times.

Temps at least stay below normal for the week and Wed/Thu may even
be limited to the low to mid 80s for much of the area.

Baker

&&

.AVIATION...
06Z Update...
Made some tweaks to the forecast. Blow off from thunderstorms up
north may help delay convection initiation today. Have moved back
VCSH/prob groups to a few hours later in the afternoon. Winds will
remain on the west side. Only cig/vsby restrictions anticipated
are in tsra.

//ATL Confidence...06Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  71  86  68 /  50  50  40  50
Atlanta         91  72  87  68 /  60  60  50  50
Blairsville     79  62  81  61 /  70  50  30  30
Cartersville    88  69  86  66 /  60  50  30  30
Columbus        95  74  89  71 /  70  60  70  60
Gainesville     87  69  86  68 /  60  50  40  40
Macon           95  74  90  71 /  70  60  80  70
Rome            88  69  87  66 /  60  50  30  20
Peachtree City  92  72  87  68 /  60  60  50  50
Vidalia         94  74  89  72 /  70  60  90  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 4 AM EDT early this morning for
the following zones: Catoosa...Dade...Walker...Whitfield.

&&

SHORT TERM...Lusk
LONG TERM....Baker
AVIATION...NListemaa
Hazardous weather outlook, Aug 1, 12:40 AM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1240 AM EDT Sun Aug 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1240 AM EDT Sun Aug 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A Severe Thunderstorm Watch has been issued for portions of far NW
Georgia until 4AM EDT. Scattered thunderstorms will have the
potential to become strong to severe with heavy rain, gusty winds
and frequent lightning as the primary hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A Heat Advisory may be needed for portions of east-central
Georgia for Sunday afternoon.

Scattered to numerous thunderstorms will be possible for Sunday
into much of next week as a frontal boundary becomes stationary
across portions of north and central Georgia. Any storm will have
the potential become strong with heavy rain, gusty winds and
frequent lightning. A few severe storms cannot be ruled out with
damaging winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 31, 8:06 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
806 PM EDT Sat Jul 31 2021

GAZ086-108>113-010030-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Wilcox GA-Montgomery GA-
Dodge GA-
806 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TELFAIR...
SOUTHERN EMANUEL...SOUTHEASTERN WILCOX...MONTGOMERY AND SOUTHERN
DODGE COUNTIES UNTIL 830 PM EDT...

At 806 PM EDT...a line of strong thunderstorms was along a line
extending from near Oak Park to near Antioch Church...and moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Oak Park, Ailey, Rhine, Scotland, Higgston,
Santa Claus, Alston, Jacksonville, Towns and Ohoopee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8314 3185 8318 3185 8348 3188 8351
      3238 8223 3235 8225 3217 8218 3202 8223
      3196 8242 3196 8257 3193 8259 3192 8268
      3184 8279 3178 8300
TIME...MOT...LOC 0006Z 298DEG 9KT 3229 8225 3188 8336

WIND...40MPH
Special weather statement, Jul 31, 8:30 PM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Sat Jul 31 2021

GAZ110>113-010100-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
830 PM EDT Sat Jul 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHERN WHEELER...
TELFAIR AND MONTGOMERY COUNTIES UNTIL 900 PM EDT...

At 830 PM EDT...a line of strong thunderstorms was along a line
extending from near Ponderosa to near China Hill...and moving south
at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Helena, Lumber City,
Glenwood, Milan, Uvalda, Ailey, Scotland, Higgston, Santa Claus,
Alston, Jacksonville, Towns, Ohoopee, Horse Creek Wma and New Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8314 3189 8320 3203 8306 3230 8236
      3229 8228 3232 8224 3232 8223 3217 8218
      3191 8223 3194 8228 3194 8238 3197 8244
      3196 8250 3195 8248 3195 8249 3196 8253
      3196 8257 3192 8268 3178 8286 3178 8300
TIME...MOT...LOC 0030Z 340DEG 14KT 3223 8223 3184 8312

WIND...40MPH
Special weather statement, Aug 1, 1:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
155 AM EDT Sun Aug 1 2021

GAZ001>003-010645-
Catoosa GA-Walker GA-Dade GA-
155 AM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND DADE COUNTIES UNTIL 245 AM EDT...

At 154 AM EDT...a strong thunderstorm was over Kimball, or near
Jasper...moving southeast at 50 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Rising Fawn, Lakeview, Indian Springs, Graysville, Blue
Spring, Cole City, Wildwood, Fairview, Stephensville, Boynton,
Chattanooga  Valley, New England, Morganville and Hooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8508 3478 8526 3467 8554 3498 8560
TIME...MOT...LOC 0554Z 299DEG 42KT 3506 8570

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:06 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler24 min
Jul 31, 8:30 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler30 min
Aug 1, 2:19 AM EDTSpecial Weather StatementFFCCobb, Fulton26 min
Aug 1, 2:46 AM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Aug 1, 3:24 AM EDTSpecial Weather StatementFFCDeKalb, Henry, Rockdale51 min
Aug 1, 3:29 AM EDTHeat AdvisoryFFCBibb, Bleckley, Crisp, Dodge, Dooly, Emanuel and 14 more17 hr
Aug 1, 4:16 AM EDTSpecial Weather StatementFFCHenry29 min
Aug 1, 4:39 PM EDTSpecial Weather StatementFFCTroup51 min
Aug 1, 5:39 PM EDTSpecial Weather StatementFFCCrawford, Peach, Talbot, Taylor51 min
Aug 1, 6:30 PM EDTSpecial Weather StatementFFCHouston, Peach45 min
Aug 1, 6:54 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon36 min
Aug 1, 7:06 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee39 min
Aug 1, 7:29 PM EDTSpecial Weather StatementFFCPulaski31 min
Aug 1, 7:39 PM EDTSpecial Weather StatementFFCTreutlen36 min
Aug 1, 7:41 PM EDTSpecial Weather StatementFFCCrisp49 min
Aug 1, 7:44 PM EDTSpecial Weather StatementFFCMarion, Schley46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.